Format

Send to

Choose Destination
See comment in PubMed Commons below
Scand J Gastroenterol. 1975;10(7):699-704.

Liver disease with periportal sinusoidal dilatation. A possible complication to contraceptive steroids.

Abstract

Four women of fertile age on long-term treatment with contraceptive steroids developed moderate liver damage and hepatomegaly. The liver histology showed a conspicuous periportal sinusoidal dilatation as the only abnormality. The clinical course of the liver damage was benign. The aetiology and pathogenic mechanisms of these changes, which were localized predominantly to Rappaport's Zone I, are unknown. Haemodynamic studies revealed no abnormalities. The connection to possible long-term action of oestrogens and gestagens on the liver, and the relation to peliosis and benign hepatic adenomas, are discussed.

PMID:
1188303
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center